Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 14, 2006, 2:31 PM CDT for 19 counties in Texas. It took effect at Apr 15, 2006, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 2:31 PM CDT (19:31 UTC)
- In effect from
- Apr 15, 2006, 11:00 AM CDT
- Expired
- Apr 15, 2006, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2112 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 141931 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT FRI APR 14 2006 ...A RED FLAG WARNING HAS BEEN ISSUED SATURDAY FOR ALL AREAS EXCEPT THE PRESIDIO VALLEY FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE NORTH OF THE REGION ON SATURDAY. STRONG WESTERLY WINDS AND VERY DRY AIR WILL SPREAD EASTWARD ACROSS MUCH OF THE REGION...WITH RELATIVE HUMIDITY LIKELY DROPPING INTO THE SINGLE DIGITS ACROSS MOST LOCATIONS SATURDAY AFTERNOON. WIND SPEEDS WILL DIMINISH AND RELATIVE HUMIDITY WILL SLOWLY INCREASE SHORTLY AFTER SUNSET. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 151000- /O.UPG.KMAF.FW.A.0028.060415T1600Z-060416T0100Z/ /O.NEW.KMAF.FW.W.0032.060415T1600Z-060416T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 231 PM CDT FRI APR 14 2006 /131 PM MDT FRI APR 14 2006/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WESTERLY 20 FOOT WINDS WILL INCREASE TO 30 TO 50 MPH WITH HIGHER GUSTS IN THE GUADALUPE MOUNTAINS...WITH SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS EXPECTED ACROSS ALL OTHER LOCATIONS. RELATIVE HUMIDITY WILL LIKELY DROP INTO THE SINGLE DIGITS BY SATURDAY AFTERNOON. THESE CONDITIONS WILL COMBINE WITH VERY HIGH FIRE DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ081-082-151000- /O.NEW.KMAF.FW.W.0032.060415T1600Z-060416T0200Z/ BIG BEND AREA-TERRELL- 231 PM CDT FRI APR 14 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT SATURDAY. WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH WITH A FEW HIGHER GUSTS. RELATIVE HUMIDITY WILL ALSO DROP TO 10 TO 15 PERCENT BY SATURDAY AFTERNOON. THESE CONDITIONS WILL COMBINE WITH HIGH FIRE DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS84 KMAF 150820 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 AM CDT SAT APR 15 2006 ...A RED FLAG WARNING HAS BEEN ISSUED SATURDAY FOR ALL AREAS EXCEPT THE PRESIDIO VALLEY FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE NORTH OF THE REGION ON SATURDAY. STRONG WESTERLY WINDS AND VERY HOT DRY AIR WILL SPREAD EASTWARD ACROSS MUCH OF THE REGION...WITH RELATIVE HUMIDITY LIKELY DROPPING INTO THE SINGLE DIGITS ACROSS MOST LOCATIONS SATURDAY AFTERNOON. WIND SPEEDS WILL DIMINISH AND RELATIVE HUMIDITY WILL SLOWLY INCREASE SHORTLY AFTER SUNSET. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080>082-258- 151630- /O.CON.KMAF.FW.W.0032.060415T1600Z-060416T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 320 AM CDT SAT APR 15 2006 /220 AM MDT SAT APR 15 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. WESTERLY 20 FOOT WINDS WILL INCREASE TO 30 TO 50 MPH WITH HIGHER GUSTS IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO...WITH SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS EXPECTED ACROSS ALL OTHER LOCATIONS. RELATIVE HUMIDITY VALUES WILL LIKELY DROP INTO THE SINGLE DIGITS BY SATURDAY AFTERNOON. THESE CONDITIONS WILL COMBINE WITH VERY HIGH FIRE DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMAF 151952 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 252 PM CDT SAT APR 15 2006 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT OR 8 PM MDT FOR ALL AREAS EXCEPT THE PRESIDIO VALLEY FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED SUNDAY FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .STRONG WESTERLY WINDS AND VERY DRY AIR WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. WIND SPEEDS WILL GRADUALLY DIMINISH AND RELATIVE HUMIDITY WILL SLOWLY INCREASE AFTER SUNSET. WESTERLY WINDS WILL INCREASE AGAIN OVER THE GUADALUPE MOUNTAINS SUNDAY. VERY DRY AIR WILL REMAIN IN PLACE...AND AS TEMPERATURES WARM INTO THE 70S TO LOWER 80S...RELATIVE HUMIDITY WILL LIKELY DROP TO AROUND 10 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. NMZ114-TXZ258-160200- /O.NEW.KMAF.FW.A.0029.060416T1600Z-060417T0200Z/ /O.CON.KMAF.FW.W.0032.000000T0000Z-060416T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 152 PM MDT SAT APR 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WESTERLY 20 FOOT WINDS WILL INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY VALUES WILL REMAIN IN THE 10 TO 15 PERCENT RANGE...BEFORE SLOWLY INCREASING AFTER SUNSET. WESTERLY 20 FOOT WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS AGAIN SUNDAY. RELATIVE HUMIDITY VALUES WILL LIKELY DROP TO AROUND 10 PERCENT. THESE CONDITIONS WILL COMBINE WITH VERY HIGH FIRE DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-080>082-160200- /O.CON.KMAF.FW.W.0032.000000T0000Z-060416T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL- 252 PM CDT SAT APR 15 2006 /152 PM MDT SAT APR 15 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... WESTERLY 20 FOOT WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. RELATIVE HUMIDITY VALUES WILL REMAIN IN THE SINGLE DIGITS...BEFORE SLOWLY INCREASING AFTER SUNSET. THESE CONDITIONS WILL COMBINE WITH VERY HIGH FIRE DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMAF 160215 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 915 PM CDT SAT APR 15 2006 ...A FIRE WEATHER WATCH CONTINUES FOR SUNDAY FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .WINDS HAVE DIMINISHED THIS EVENING AS THE SURFACE PRESSURE GRADIENT HAS WEAKENED. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. WESTERLY WINDS WILL INCREASE AGAIN OVER THE GUADALUPE MOUNTAINS SUNDAY. VERY DRY AIR WILL REMAIN IN PLACE... AND AS TEMPERATURES WARM INTO THE 70S TO LOWER 80S...RELATIVE HUMIDITY WILL LIKELY DROP TO AROUND 10 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. NMZ114-TXZ258-161015- /O.EXP.KMAF.FW.W.0032.000000T0000Z-060416T0200Z/ /O.CON.KMAF.FW.A.0029.060416T1600Z-060417T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 815 PM MDT SAT APR 15 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-080>082-160315- /O.EXP.KMAF.FW.W.0032.000000T0000Z-060416T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL- 915 PM CDT SAT APR 15 2006 /815 PM MDT SAT APR 15 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:06 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 14, 2:06 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
206 PM CDT FRI APR 14 2006
.SHORT TERM...
SUBTROPICAL MOISTURE CONTINUES TO MOVE ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO WITHIN INCREASING SOUTHWESTERLY FLOW ALOFT
AHEAD OF A POTENT UPPER LOW ENTERING CALIFORNIA EARLY THIS
AFTERNOON. MID AND HIGH CLOUDS WILL CONTINUE TO INCREASE ACROSS THE
REGION LATE THIS AFTERNOON INTO TONIGHT. SURFACE DEWPOINT
TEMPERATURES HAVE BEEN HOLDING STEADY NEAR 50 F ACROSS THE PERMIAN
BASIN AND LOWER TRANS PECOS REGION. A WEAK INSTABILITY AXIS DOES
EXIST OVER THESE AREAS...BUT CONVECTIVE INHIBITION/CAP AND WEAK
MOISTURE CONVERGENCE BOTH APPEAR TO BE FACTORS THAT MAY INHIBIT
ISOLATED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING.
THE UPPER LOW IS PROGGED TO QUICKLY LIFT NORTHEAST INTO THE GREAT
BASIN REGION LATE THIS EVENING BEFORE RAPIDLY SHIFTING EAST INTO THE
ROCKY MOUNTAINS EARLY SATURDAY MORNING. SURFACE LOW PRESSURE WILL
DEEPEN ACROSS EASTERN COLORADO LATE TONIGHT IN RESPONSE TO THE
FALLING HEIGHTS. THE ASSOCIATED TROUGH AXIS WILL EXTEND SOUTHWARD
THROUGH WEST TEXAS...WITH THE GRADIENT INCREASING THROUGH EARLY
SATURDAY MORNING. WINDS WILL BEGIN TO PICK UP FROM THE SOUTH AND
SOUTHWEST AFTER MIDNIGHT IN RESPONSE TO THIS FEATURE. CROSS
SECTIONAL DATA FROM THE NAM-40 MODEL INDICATES A MOUNTAIN WAVE
DEVELOPING OVER THE GUADALUPE RANGE AFTER 09Z...AND ANTICIPATE HIGH
WINDS TO START AROUND 12Z THERE. THE COMBINATION OF THE INCREASING
WINDS AND CLOUDS WILL LIKELY ALLOW FOR ANOTHER VERY MILD NIGHT. MADE
VERY FEW CHANGES TO OVERNIGHT MINS.
.LONG TERM...
CURRENT MESOANALYSIS AND WATER VAPOR IMAGERY INDICATE A VIGOROUS
MID-LEVEL TROUGH LOCATED JUST OFF THE SOUTHERN CALIFORNIA SHORE.
THIS FEATURE IS PROGGED TO EJECT NORTHEASTWARD ACROSS THE FOUR
CORNERS AND INTO THE CENTRAL ROCKIES BY 15/1200Z. UNFORTUNATELY...
THE SAME AREAS OF THE MIDWEST...INCLUDING IOWA...THAT WERE HIT BY
SEVERE WEATHER OVERNIGHT WILL CONTINUE TO BE THREATENED ON SATURDAY.
FOR WEST TEXAS...THERE IS GOOD AGREEMENT BETWEEN THE GFS AND
NAM...TRACKING THE STORM TOO FAR NORTH... LIMITING ANY PRECIPITATION
CHANCES. INSTEAD...EXPECT A STRONG LEE-SIDE TROUGH TO DEVELOP BY
MIDDAY AND ENHANCE DOWNSLOPE WINDS ACROSS THE SOUTHEASTERN PLAINS OF
NEW MEXICO AND POSSIBLY THE NORTHERN PERMIAN BASIN. ACCORDING TO
THE NAM...700 MB WINDS ARE FORECAST TO BE ROUGHLY 50-55 KNOTS BY
15/1500Z COINCIDENT WITH 500 MB WINDS BETWEEN 60-65 KNOTS.
STRONGEST PRESSURE GRADIENT WILL BE FARTHER NORTH THAN WOULD LIKE TO
SEE FOR A STRONG WIND EVENT ACROSS THE PLAINS AND PERMIAN BASIN.
CONFIDENCE FOR A WIND ADVISORY IS LOW FOR THE AREA...HOWEVER
SOUTHWEST TO WEST WINDS WILL BE STRONG ENOUGH FOR A SERIOUS FIRE
WEATHER SITUATION THROUGHOUT THE DAY. IN FACT... WE WILL UPGRADE TO
A RED FLAG WARNING BY TODAY/S FORECAST PACKAGE ISSUANCE.
MEANWHILE...THE GUADALUPE MOUNTAINS WILL DEFINITELY EXPERIENCE HIGH
WIND WARNING CRITERIA...WITH SUSTAINED WINDS IN UPWARDS OF 45-55 MPH
EXPECTED. A NAM40 CROSS-SECTIONAL WEST-EAST ANALYSIS SHOWS A STRONG
OMEGA COUPLET BY SATURDAY MORNING... MAINTAINED THROUGHOUT THE DAY.
WE WILL UPGRADE TO A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS
WITH THE AFTERNOON FORECAST PACKAGE ISSUANCE. TEMPERATURES ARE
EXPECTED TO BE HOT /MID 90S FOR MOST AREAS WITH LOW 100S ALONG THE
RIO GRANDE/ AS 850 MB TEMPS ARE EXPECTED TO BE NEAR 70
DEGREES...COUPLED WITH DOWNSLOPE WINDS AIDING THE RISE IN
TEMPERATURES.
BY SUNDAY...MID-LEVEL TROUGH QUICKLY EJECTS EASTWARD...LEAVING
BEHIND ZONAL FLOW IN ITS WAKE. EXPECT A VERY WARM DAY ON TAP WITH
TEMPERATURES ONLY SLIGHTLY COOLER THAN SATURDAY /BY A COUPLE OF
DEGREES AT BEST/.
MIDWEEK PROJECTIONS SHOW A STRONG LOW ACROSS THE NORTHERN ROCKIES
ORIGINATING FROM ALBERTA. MODEL SOLUTIONS BETWEEN THE
GFS...ECMWF... AND UKMET TEND TO DIVERGE SOMEWHAT FROM EACH OTHER AS
TO THE LOCATION OF THIS UPPER TROUGH BY WEDNESDAY. THE ECMWF...FOR
INSTANCE... TAKES THE LOW ON A MORE NORTHERLY TRACK... WHILE THE GFS
EJECTS THE TROUGH EASTWARD ACROSS NORTHERN PLAINS AND MIDWEST. FOR
WEST TEXAS...A FRONT WILL PUSH THROUGH AND COOL TEMPERATURES DOWN TO
MORE SEASONAL LEVELS /80S/. THE GFS CONTINUES TO BREAK OUT
PRECIPITATION ACROSS THE SOUTHERN AND EASTERN ZONES OF THE CWA BY
20/0000Z AND AGAIN ON 21/0000Z AS SHORTWAVES...EMBEDDED IN THE
FLOW...EJECT NORTHEASTWARD ACROSS THE AREA. PREVIOUS MODEL
SOLUTIONS FAVORED PRECIPITATION CHANCES ON DIFFERENT TIMES THAN WHAT
IS CURRENTLY BEING SUGGESTED. HAVE DECIDED NOT TO INCREASE POP
CHANCES AS OF YET. WOULD LIKE TO SEE MORE CONSISTENCY BEFORE A
DECISION IS MADE.
&&
.FIRE WEATHER...
UPPER TROUGH WILL ENHANCE 20-FOOT WINDS ACROSS MUCH OF THE FORECAST
AREA STARTING BY LATE MORNING SATURDAY AND CONTINUING THROUGHOUT THE
DAY AND EARLY EVENING HOURS. EXPECT SUSTAINED SOUTHWEST TO WEST
WINDS NEAR 20 MPH BEFORE WEAKENING BY SUNSET. THE GUADALUPE
MOUNTAINS WILL BE AN EXCEPTION...WITH VERY STRONG WINDS IN EXCESS OF
50 MPH ARE EXPECTED. ADDITIONALLY...AFTERNOON RH VALUES WILL BE
EXTREMELY LOW /SINGLE DIGITS/ AS DOWNSLOPE WINDS DOMINATE...MIXING
THE DRYLINE WELL EAST OF THE AREA. THIS WILL ESSENTIALLY CUT OFF
THE MOISTURE FLOW FROM THE EAST. CONTINUED HIGH FIRE DANGERS REMAIN
IN PLACE AND THUS...A RED FLAG WARNING WILL BE ISSUED WITH TODAY/S
FORECAST PACKAGE ACROSS THE ENTIRE FORECAST AREA FOR SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 65 96 62 94 / 10 0 0 0
CARLSBAD NM 65 91 59 91 / 0 0 0 0
DRYDEN TX 64 95 67 97 / 10 0 0 0
FORT STOCKTON TX 67 98 62 95 / 10 0 0 0
GUADALUPE PASS TX 63 86 56 84 / 0 0 0 0
HOBBS NM 64 90 57 90 / 0 0 0 0
MARFA TX 53 88 50 86 / 0 10 10 0
MIDLAND INTL AIRPORT TX 65 94 61 95 / 10 0 0 0
ODESSA TX 65 93 63 90 / 10 10 10 0
WINK TX 67 98 57 96 / 10 0 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 7 AM CDT SATURDAY TO 8 PM CDT SATURDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 11 AM CDT SATURDAY TO 9 PM CDT SATURDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 11 AM CDT SATURDAY TO 9 PM CDT SATURDAY
FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...AND WINKLER.
HIGH WIND WARNING FROM 7 AM CDT SATURDAY TO 8 PM CDT SATURDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
21/02Hazardous weather outlook, Apr 14, 4:53 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 453 AM CDT FRI APR 14 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 453 AM CDT FRI APR 14 2006 /353 AM MDT FRI APR 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WEST WINDS OF 35 TO 50 MPH...WITH GUSTS OVER 65 MPH... ARE EXPECTED THROUGH THE GUADALUPE MOUNTAINS ON SATURDAY. WESTERLY WINDS OF 20 TO 30 MPH ACROSS THE PLAINS AND PERMIAN BASIN ON SATURDAY MAY RESULT IN AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS WILL ALSO EXIST ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO ON SATURDAY. STRONG WESTERLY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:17 PM CDT | High Wind Warning | MAF | 30 hr |
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.